Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 87, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 7, 2011, 11:33 AM EDT for Bradford County, Susquehanna County, Pennsylvania; Broome County, Tioga County, New York. It was in force for 18 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2011, 11:33 AM EDT (15:33 UTC)
- Expired
- Sep 8, 2011, 5:45 AM EDT
- In force
- 18 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 43 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 11:36 AM EDT | FLASH FLOOD | Windham Center, PA | ROUTE 187 FLOODED. |
| Sep 7, 12:19 PM EDT | FLASH FLOOD | Owego, NY | NUMEROUS RDS CLOSED DUE TO STREAMS FLOODING OVER ROADS. MAINLY SOUTHERN PART OF THE COUNTY. |
| Sep 7, 12:30 PM EDT | FLASH FLOOD | West Corners, NY | NANTICOKE CREEK IS OUT OF ITS BANKS FLOODING NEIGHBORHOOD ALONG RIVER DRIVE. |
| Sep 7, 1:05 PM EDT | FLASH FLOOD | Newark Valley, NY | NUMEROUS ROADS CLOSED DUE TO FLOODING. STREAMS OF THEIR BANKS AND OVER BRIDGES. |
| Sep 7, 1:11 PM EDT | FLOOD | Binghamton, NY | STATE OF EMERGENCY IN BROOME COUNTY. MAJOR FLOODING OCCURRING ACROSS MANY SECTIONS OF THE COUNTY. ROADS CLOSED. HOMES EVACUATED. |
| Sep 7, 1:23 PM EDT | FLASH FLOOD | 3 Nnw Glen Aubrey, NY | LEEKVILLE RD WASHOUT |
| Sep 7, 2:04 PM EDT | FLASH FLOOD | Little Meadows, PA | NATIONAL GUARD BEING CALLED IN TO RESCUE TRAPPED RESIDENTS. |
| Sep 7, 3:21 PM EDT | FLASH FLOOD | Maine, NY | ROUTE 26 JUST NORTH OF THE TOWN OF MAINE...APPROXIMATELY 3 FEET OF WATER WAS IN A COUNTRY STORE AND JUST SOUTH OF MAINE... APPROXIMATELY 4 FEET OF WATER OVER ROUTE 26 |
| Sep 7, 3:25 PM EDT | FLASH FLOOD | Castle Creek, NY | IN THE TOWN OF CASTLE CREEK ... CREEK IS WELL OVER BANK AND IS FLOODING HOMES IN THE TOWN |
| Sep 7, 3:30 PM EDT | FLASH FLOOD | Wysox, PA | ROUTE 6 IS CLOSED BETWEEN WYSOX AND WYALUSING. |
| Sep 7, 3:35 PM EDT | FLASH FLOOD | Glen Aubrey, NY | NANTICOKE CREEK FLOODING ROADS AND THREATENING HOMES. |
| Sep 7, 3:45 PM EDT | FLASH FLOOD | Rush, PA | MANY ROADS FLOODED. RESCUES TAKING PLACE. |
| Sep 7, 4:00 PM EDT | FLASH FLOOD | Binghamton, NY | I-88 EAST BETWEEN EXIT 2 AND EXIT 3 IS CLOSED DUE TO A LANDSLIDE WITH TREES INVOLVED. |
| Sep 7, 4:45 PM EDT | FLASH FLOOD | 1 Ene Rome, PA | MAJOR FLOODING IN BRADFORD COUNTY ROUTES 220 AND 187...AND NUMEROUS COUNTY ROADS CLOSED AND SEVERAL TOWNS UNACCESSIBLE. STUDENTS ARE UNABLE TO LEAVE NORTH BRADFORD HIGH SCHOOL AND EVACUATIONS UNDERWAY IN SEVERAL COMMUNITIES. |
| Sep 7, 7:00 PM EDT | FLASH FLOOD | 2 Sse Whitney Point, NY | MULTIPLE ROADS CLOSED AND OR WITH WATER OVER THEM IN THE TOWN OF BARKER. |
| Sep 7, 9:00 PM EDT | FLASH FLOOD | Lounsberry, NY | THE ENGELBERT FARM WHICH IS JUST EAST OF LOUNSBERRY ON EAST RIVER ROAD IS SEVERAL FEET UNDER WATER AND HAS BEEN SINCE MID-AFTERNOON. THERE IS SIGNIFICANT DAMAGE TO EQUIPMENT... BUILDINGS... LIVESTOCK... AND CROPS. |
| Sep 7, 11:38 PM EDT | FLASH FLOOD | Vestal, NY | ROUTE 434 IN VESTAL IS COMPLETELY FLOODED BOTH LANES BY OLD OWEGO ROAD NEXT TO CHUCKSTERS MINIATURE GOLF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS51 KBGM 071533
FFWBGM
NYC007-107-PAC015-115-072130-
/O.NEW.KBGM.FF.W.0087.110907T1533Z-110907T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED
AREA.
THIS IS A FLASH FLOOD EMERGENCY. A BAND OF HEAVY RAIN WILL REMAIN
SITUATED ACROSS THIS REGION FOR THE NEXT SEVERAL HOURS...WITH
HOURLY RAINFALL RATES OF 0.5 TO 1.0 INCHES PER HOUR...AND SEVERAL
MORE INCHES OF RAIN THROUGH EARLY AFTERNOON. TOTAL RAINFALL OF 2
TO 4 INCHES HAVE ALREADY OCCURRED...SINCE EARLIER THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
NEWARK VALLEY...NICHOLS...OWEGO...VESTAL...VESTAL CENTER AND
WHITNEY POINT.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
4234 7588 4164 7596 4165 7620 4162 7620
4154 7630 4154 7635
$$
MLJ3 follow-up statements
124
WGUS51 KBGM 072128
FFWBGM
NYC007-107-PAC015-115-080330-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1130 PM EDT
* AT 522 PM EDT...RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER
THE WARNED AREA.
THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA...
BRADFORD... AND SUSQUEHANNA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.
PERIODS OF HEAVY RAIN WILL CONTINUE INTO THIS EVENING. FLASH
FLOODING IS WIDESPREAD ACROSS THE AREA. MANY ROADS ARE CLOSED AND
SEVERAL WATER RESCUES HAVE OCCURRED. THIS IS A LIFE-THREATENING
EMERGENCY. TRAVEL IS NOT ADVISED IN THE WARNING AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
4234 7588 4164 7596 4165 7620 4162 7620
4154 7630 4154 7635
$$
MSE800
WGUS51 KBGM 080010
FFWBGM
NYC007-107-PAC015-115-080345-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1145 PM EDT
* AT 807 PM EDT... SIGNIFICANT AND DANGEROUS FLASH FLOODING
CONTINUES.
THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA...
BRADFORD... AND SUSQUEHANNA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.
DANGEROUS FLASH FLOODING CONTINUES FROM THE HEAVY RAIN EARLIER
TODAY. THE RAIN HAS DIMINISHED IN INTENSITY SOMEWHAT THIS EVENING...
HOWEVER ANOTHER ROUND OF HEAVY RAIN WILL MOVE ACROSS THE AREA LATER
THIS EVENING INTO THE EARLY MORNING HOURS. THIS WILL INTENSIFY THE
FLOODING IN MANY AREAS. THIS REMAINS A DANGEROUS... LIFE THREATENING
SITUATION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
4234 7588 4164 7596 4165 7620 4162 7620
4154 7630 4154 7635
$$
MSE045
WGUS51 KBGM 080323
FFWBGM
NYC007-107-PAC015-115-080945-
/O.EXT.KBGM.FF.W.0087.000000T0000Z-110908T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1123 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 545 AM EDT THURSDAY
* AT 1115 PM EDT... DANGEROUS FLOODING CONTINUED ACROSS THE AREA
THIS IS A FLASH FLOOD EMERGENCY FOR BROOME... TIOGA... BRADFORD...
AND SUSQUEHANNA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN
CENTER...WYALUSING...APALACHIN...CANDOR...CASTLE CREEK...ENDWELL...
NEWARK VALLEY...OWEGO...VESTAL...VESTAL CENTER AND WHITNEY POINT.
DANGEROUS FLOODING CONTINUES ACROSS THE AREA TONIGHT. THE RAIN WILL
CONTINUE THROUGH THE NIGHT... HEAVY AT TIMES. RAINFALL TOTALS
THROUGH 11 PM IN EASTERN BRADFORD... WESTERN SUSQUEHANNA... EASTERN
TIOGA... AND WESTERN BROOME COUNTIES RANGE FROM 5 TO 10 INCHES.
ANOTHER 1 TO 3 INCHES IS LIKELY OVERNIGHT. DANGEROUS... LIFE
THREATENING FLOODING IS ONGOING WITH EVACUATIONS AND WATER RESCUES.
CONDITIONS WILL REMAIN EXTREMELY HAZARDOUS OVERNIGHT AS THE RAIN
CONTINUES AND WATER LEVELS CONTINUE TO RISE. THIS IS A LIFE
THREATENING SITUATION. TRAVEL SHOULD BE AVOIDED UNLESS ABSOLUTELY
NECESSARY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 7642 4231 7635 4230 7625 4232 7624
4234 7588 4164 7596 4165 7620 4162 7620
4154 7630 4154 7635
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 7:54 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 7, 7:54 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 AM EDT WED SEP 7 2011
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM LEE WILL MOVE NORTH INTO THE
THE OHIO VALLEY TODAY....THEN STALL AND WEAKEN. RAIN, HEAVY AT
TIMES, WILL CONTINUE TODAY AND TONIGHT. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE POTENTIAL OF FLASH FLOODING...AND THEN RIVER
FLOODING WILL DEVELOP AS RUNOFF FLOWS INTO THE RIVERS. THE RAIN
WILL TAPER TO LIGHTER SHOWERS THURSDAY NIGHT AND FRIDAY, THEN
LINGER THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED AT 625 AM...JUST MINOR TWEAKS TO CRNT FCST. LATEST TRENDS
FROM 06Z GFS/EURO AND CRNT RUC RUN SUPPORT THE LOCATION OF OUR FCST MAX
PXPN AXIS TO BE CNTRD OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND
WRN SUSQ RGN. PREV BLO...
RAIN HAS SPREAD ACROSS THE BGM CWA...WITH RPTS OF FLOODING ALREADY
ACRS NE PA. STRONG ISEN ASCENT UNDERNEATH RR QUAD OF AN UPR LVL
JET...AND SFC INVERTED TROF WHICH WILL BE FOCUS FOR +RA ACRS THE
FCST AREA LATER THIS MRNG AND AFTN. SOME DIFFS IN THE LOCATION OF
THIS HEAVY PCPN AXIS...WITH CANADIAN IN PARTICULAR FURTHER EAST
NEARER THE BGM RGN. NAM/GFS SUGGEST THIS FOCUS WILL BE FURTHER W
OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND FAR WRN PORTIONS OF
THE SUSQ RGN....AND QUICK LOOK AT LATEST HRR/RUC AND OOZ EURO
SUPPORTS THIS LOCATION. LATEST QPF FCSTS HAVE AN AXIS OF 4-7
INCHES IN THIS AREA...AND POTNL FOR LCLLY HIER AMTS CAN NOT BE
RULED OUT. VERY HIGH PRECIP WATER WILL AID +RA TDA/TNGT. POTNL FOR SOME
TSRA ACRS NE PA WHERE AXIS OF HIGHER THETA-E WILL WORK INTO THE
RGN. LEANED TWDS COOLER MET TEMPS.
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
PCPN SHUD BCM MORE SHOWERY ON THU/THU NGT BUT POTNL WILL STILL
EXITS FOR SOME LCLY HEAVY RAIN. CHC FOR TSRA SPCLY SRN TIER AND
NE PA THU MAINLY THU/FRI AFTNS...WHICH WILL ONLY EXACERBATE FLASH
FLOODING CONCERNS. ACTIVITY SHUD SLOWLY DCRS WITH TIME INTO FRIDAY
NGT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AT 2 PM...
SATURDAY AND SUNDAY SOME SHOWERS STILL AROUND WITH LEE STILL CUT
OFF OVER THE OHIO VALLEY. THIS LIFTS OUT ON BOTH THE GFS AND EURO
ON MONDAY BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY INTO TUESDAY. NOT AS WET WITH TEMPERATURES ABOVE NORMAL
SATURDAY TO MONDAY THEN NEAR NORMAL TUESDAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE AREA WILL FLUCTUATE TODAY FROM MVFR DOWN TO IFR, AND POSSIBLY
EVEN LIFR IN SOME LOCATIONS. THIS IS DUE TO THE REMNANTS OF
TROPICAL STORM LEE INTERACTING WITH A STALLED FRONT IN THE AREA.
WITH ABUNDANT MOISTURE, MODERATE TO HEAVY RAIN WIL BE POSSIBLE
THROUGH TOMORROW. CURRENT THINKING IS THAT THE HEAVIEST RAIN WILL
FALL IN THE FINGER LAKES REGION TODAY. THIS AREA WILL SEE THE
GREATEST AFFECTS ON CIGS AND VSBYS. BY TONIGHT, MOST AREAS WILL
SEE CIGS BELOW 1000 FEET.
WINDS ARE NOT EXPECTED TO BE A MAJOR CONCERN TODAY. WINDS WILL
GENERALLY BE EASTERLY BETWEEN 5 AND 10 KTS THROUGH THE DAY.
OUTLOOK...
WED NGT INTO THU NGT...MVFR AND IFR IN RAIN AND FOG.
FRI TO SUN...VFR/MVFR WITH SEMITROPICAL MOISTURE STILL HERE AND
SOME SHOWERS.
&&
.HYDROLOGY...
QPFS FROM NCEP...GFS AND NAM ALSO SUGGEST A 4-7 INCH RAINFALL ACRS
CNTRL SRN TIER/CHEMUNG BASIN AND SRN FINGER LAKES. THE REST OF THE
REGION SEES 2-4 INCHES OF RAIN. BUT THESE AREAS HAVE SEEN A LOT OF
RAIN FROM IRENE WITH THE CNTRL SRN TIER/CHEMUNG AND FINGER LAKES
SEEING LESS RAIN AND HAVE MORE CAPACITY TO HOLD SOME RUNOFF BACK.
IN ANY EVENT...WE ARE VERY CONCERNED FOR LOCALIZED MAJOR FLASH
FLOODING...AND POTENTIALLY MODERATE TO MAJOR FLOODING ON OUR
RIVERS. THE MOST AT RISK LIKELY WILL BE THE CHEMUNG BASIN...FINGER
LAKES...BASINS OF NORTHEAST PA. THE NORTH BRANCH OF THE
SUSQUEHANNA AND UPPER DELAWARE LIKELY WILL SEE SOME FLOODING BUT
CUD BE SPARED THE WORST SINCE IT APPEARS AT THIS POINT THAT THE
HEAVIEST RAINS MAY STAY WEST OF THIS REGION. HOWEVER...ANTECEDENT
CONDITIONS IN THESE AREAS WARRANT FLOOD WATCHES GIVEN HOW WET IT
HAS BEEN. BOTTOM LINE NO ONE IS OUT OF THE WOODS AT THIS POINT.
THE THREATS ARE ELEVATED FOR FLOODING EVERYWHERE IN OUR SERVICE
AREA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-043-044-
047-048-072.
NY...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...TAC
AVIATION...SLI
HYDROLOGY...Hazardous weather outlook, Sep 7, 3:44 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 344 AM EDT WED SEP 7 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-080745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 344 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Sep 7, 10:51 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLASH FLOOD FALLSBURG 41.73N 74.62W
09/07/2011 SULLIVAN NY EMERGENCY MNGR
EVACUTIONS OF 300 HOME NEAR FALLSBURG.
&&
EMGLocal storm report, Sep 7, 11:00 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLASH FLOOD 1 S CASTLE CREEK 42.22N 75.92W
09/07/2011 BROOME NY PUBLIC
BROOKS RD FLOODED NEAR FOX RD.
&&
EMGLocal storm report, Sep 7, 11:02 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 W GLEN CASTLE 42.18N 75.93W
09/07/2011 BROOME NY TRAINED SPOTTER
WEST CHENANGO RD FLOODED NEAR RT 11.
&&
EMGLocal storm report, Sep 7, 11:04 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1104 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM FLASH FLOOD 1 NNE OWEGO 42.12N 76.26W
09/07/2011 TIOGA NY PUBLIC
LISLE RD NEAR GARY HUNT RD WATER OVER THE ROAD.
&&
EMGLocal storm report, Sep 7, 11:15 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1115 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLASH FLOOD CONYNGHAM 40.99N 76.06W
09/06/2011 LUZERNE PA EMERGENCY MNGR
NESCOPEK CREEK COMING OUT OF ITS BANKS IN SEVERAL
LOCATIONS
0234 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
09/07/2011 LUZERNE PA EMERGENCY MNGR
WIDESPREAD FLOODING WITH SOME EVACUATIONS BEGINNING
0530 AM FLOOD CALLICOON 41.77N 75.05W
09/07/2011 SULLIVAN NY 911 CENTER
WATER OVER ROUTE 52 IMPASSABLE
0912 AM FLASH FLOOD 1 S LITTLE MEADOWS 41.98N 76.13W
09/07/2011 SUSQUEHANNA PA EMERGENCY MNGR
BOLLES HILL RD HAS WATER OVER A BRIDGE
1007 AM FLASH FLOOD SMITHBORO 42.03N 76.40W
09/07/2011 TIOGA NY PUBLIC
SMITH CREEK RO AND SULPHER SPRINGS RD HAVE WATER OVER
THEM AND IMPASSABLE.
1011 AM FLASH FLOOD APALACHIN 42.07N 76.17W
09/07/2011 TIOGA NY PUBLIC
WATER OVER STREETS AND RUNNING THROUGH PEOPLES YARDS.
1028 AM HEAVY RAIN 1 SE NORTH FENTON 42.23N 75.78W
09/07/2011 M1.30 INCH BROOME NY TRAINED SPOTTER
1031 AM FLASH FLOOD BINGHAMTON 42.10N 75.91W
09/07/2011 BROOME NY PUBLIC
NUMEROUS STREETS AND ROADS FLOODED AND CLOSE. DEEP
PONDING OF WATER IN UNDERPASSED. THIS INCLUDE THE ENTIRE
TRIPLE CITIES AREA.
1048 AM FLASH FLOOD FALLSBURG 41.73N 74.62W
09/07/2011 SULLIVAN NY EMERGENCY MNGR
EVACUTIONS OF 300 HOME NEAR FALLSBURG.
1054 AM FLASH FLOOD 1 S CASTLE CREEK 42.22N 75.92W
09/07/2011 BROOME NY PUBLIC
BROOKS RD FLOODED NEAR FOX RD.
1100 AM FLASH FLOOD 1 W GLEN CASTLE 42.18N 75.93W
09/07/2011 BROOME NY TRAINED SPOTTER
WEST CHENANGO RD FLOODED NEAR RT 11.
1103 AM FLASH FLOOD 1 NNE OWEGO 42.12N 76.26W
09/07/2011 TIOGA NY PUBLIC
LISLE RD NEAR GARY HUNT RD WATER OVER THE ROAD.
&&
EMGLocal storm report, Sep 7, 11:20 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FLASH FLOOD 1 E NICHOLS 42.02N 76.35W
09/07/2011 TIOGA NY TRAINED SPOTTER
EAST RIVER RD FLOODED AT NICHOLS. WATER IN HOUSES ON
EAST RIVER RD NEAR LOUNSBERRY.
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:27 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Wayne, Wyoming | 6 hr |
| Sep 6, 11:04 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 6 hr |
| Sep 7, 3:49 AM EDT | River Flood Warning | BGM | Pike, Wayne | 31 hr |
| Sep 7, 5:01 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wayne | 4 hr |
| Sep 7, 8:38 AM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| Sep 7, 8:53 AM EDT | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Sep 7, 9:00 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 6 hr |
| Sep 7, 9:45 AM EDT | River Flood Warning | BGM | Susquehanna | 5 days |
| Sep 7, 9:45 AM EDT | River Flood Warning | BGM | Bradford | 36 hr |
| Sep 7, 10:28 AM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 6 hr |
| Sep 7, 11:24 AM EDT | River Flood Warning | BGM | Bradford | 5 days |
| Sep 7, 12:12 PM EDT | Flash Flood Warning | BGM | Luzerne, Wyoming | 6 hr |
| Sep 7, 1:24 PM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Sep 7, 2:25 PM EDT | Flash Flood Warning | BGM | Bradford, Luzerne, Susquehanna, Wyoming | 18 hr |
| Sep 7, 2:47 PM EDT | River Flood Warning | BGM | Wyoming | 37 hr |
| Sep 7, 3:42 PM EDT | River Flood Warning | BGM | Wayne | 42 hr |
| Sep 7, 3:42 PM EDT | River Flood Warning | BGM | Pike | 40 hr |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Bradford | 3 days |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Wyoming | 3 days |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Luzerne | 4 days |
| Sep 7, 4:42 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne | 4 hr |
| Sep 7, 4:52 AM EDT | Areal Flood Advisory | BGM | Sullivan | 7 hr |
| Sep 7, 5:37 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 16 hr |
| Sep 7, 6:01 AM EDT | River Flood Warning | BGM | Orange, Sullivan | 15 hr |
| Sep 7, 6:08 AM EDT | River Flood Warning | BGM | Delaware | 3 days |
| Sep 7, 6:08 AM EDT | River Flood Warning | BGM | Delaware | 57 hr |
| Sep 7, 7:49 AM EDT | Areal Flood Warning | BGM | Delaware | 6 hr |
| Sep 7, 9:02 AM EDT | Areal Flood Advisory | BGM | Schuyler, Steuben, Tompkins, Yates | 6 hr |
| Sep 7, 9:07 AM EDT | Areal Flood Advisory | BGM | Chenango, Cortland | 6 hr |
| Sep 7, 9:08 AM EDT | River Flood Warning | BGM | Delaware | 47 hr |
| Sep 7, 9:47 AM EDT | Flash Flood Warning | BGM | Chenango | 6 hr |
| Sep 7, 10:22 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Otsego | 6 hr |
| Sep 7, 10:25 AM EDT | Areal Flood Warning | BGM | Delaware | 12 hr |
| Sep 7, 11:24 AM EDT | River Flood Warning | BGM | Broome | 4 days |
| Sep 7, 11:24 AM EDT | River Flood Warning | BGM | Broome, Tioga | 5 days |
| Sep 7, 12:45 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland, Otsego | 6 hr |
| Sep 7, 12:49 PM EDT | River Flood Warning | BGM | Orange | 8 hr |
| Sep 7, 1:31 PM EDT | Flash Flood Warning | BGM | Chenango | 6 hr |
| Sep 7, 1:38 PM EDT | Areal Flood Warning | BGM | Delaware | 6 hr |
| Sep 7, 2:18 PM EDT | River Flood Warning | BGM | Chenango, Delaware | 4 days |
| Sep 7, 3:42 PM EDT | River Flood Warning | BGM | Delaware | 60 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Tioga | 3 days |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Delaware, Otsego | 3 days |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Broome | 4 days |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Chenango | 59 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Chenango | 66 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Broome | 55 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Chenango, Otsego | 66 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Cortland | 55 hr |
| Sep 7, 3:59 PM EDT | River Flood Warning | BGM | Cortland | 29 hr |
| Sep 7, 4:28 PM EDT | Flash Flood Warning | BGM | Cayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins | 12 hr |
| Sep 7, 4:29 PM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 7, 4:34 PM EDT | Flash Flood Warning | BGM | Cayuga, Madison, Oneida, Onondaga | 12 hr |
| Sep 7, 6:22 PM EDT | River Flood Warning | BGM | Tompkins | 27 hr |
| Sep 7, 6:22 PM EDT | River Flood Warning | BGM | Madison, Oneida | 27 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.